Doctor insights on:
Anticonvulsant is a medication similar to Antiseizure medication. Epileptic seizures, either generalized or focal. Numerous meds are available these days, and some work better with certain types, such as myoclonic or complex partial seizures. Often, in resistant cases, the meds can ...Read more
Several: Except in a life threatening situation, you should not stop anticonvulsants abruptly. The most serious reason is that you could precipitate seizures. In addition, one can also develop other withdrawal symptoms: palpitations, anxiety, or shortness of breath. Always discuss the best way to come off drug with your physician. ...Read moreSee 1 more doctor answer
As long as necessary: Your neurologist with specialization in seizure disorders will determine the length of your anticonvulsant therapy depending on your particular type of seizures, their frequency and other comorbidities. Be sure to ask your doctor to switch you off valproic acid and take 1-5 mg of Folic Acid daily if planning to get pregnant. Do not drive unless your neurologists allows you to. ...Read more
We try: The concept of aura is that it is actually the beginning of a seizure. The seizure may start in a region of the brain that causes a sensation or illusion that is felt as an aura. As the seizure spreads it causes a full body convulsion. Medications can stop the spread, but the early beginning symptoms may not be fully suppressed. ...Read more
Comments: Over 20 plus anticonvulsant medications with a host of varying mechanisms, some affecting Na/K channels, others affecting glutamate or GABA, one even having effect on zinc metabolism. Regardless of mechanism, all are effective, and usual choice based upon tolerance of a variety of adverse events. ...Read more
Do not stop meds plz: With all drugs used to treat epilepsy/convulsions, the major risk of abruptly stopping a medication (i.E "cold turkey") is that seizures may recur and get much worse as in a rebound. This is very serious and can be life-threatening. That is why these medications should only be reduced when the doctor says so and then, they are often reduced gradually over some time than stopped all of a sudden. ...Read more
- Talk to a doctor live online for free
- What are the safest home remedies for pleurisy?
- What is the easiest and safest way to break a fever on a 17 month old infant?
- Safest arthritis medication for patients with chronic kidney disease
- Ask a doctor a question free online
- Safest antidepressant and anti anxiety drugs
- What is the best and safest way to remove a cyst that is just under the skin?
- Safest antibiotics with lowest chance of diarrhea
- Talk to a neurologist online